MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.No other complaints in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that during an intraocular lens (iol) implant surgery, the surgeon found stands of lint on the posterior surfaces of lens.The surgeon did irrigation and aspiration and took it off.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.The lens was returned in the lens case.Viscoelastic was observed on both side of the lens.The lens was microscopically evaluated up to 400x.No foreign material was observed.A small narrow stutter-type scratch was observed in the center of the anterior optic surface.This type of damage is similar in appearance to damage that can be caused by an instrument used to grasp the lens during loading.This may have occurred during the lens removal.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The reported foreign material was not found on the returned iol.Lens damage was observed, which may have occurred during removal.This type of damage is similar in appearance to damage that can be caused by an instrument used to grasp the lens during loading.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12797123
Report Number1119421-2021-02111
Device Sequence Number14867323
Product Code POE
UDI-Device Identifier00380652427142
UDI-Public00380652427142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Model NumberDAT315
Device Lot Number15082420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH INJECTOR; PROVISC
Patient SexUnknown